MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FASCIAL CLOSURE INSTRUMENT, 2.8MM, 17CM; THREAD / NEEDLE GUIDE

KARL STORZ SE & CO. KG FASCIAL CLOSURE INSTRUMENT, 2.8MM, 17CM; THREAD / NEEDLE GUIDE
Model Number 26173AM
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The item in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.
 
Event or Problem Description
It was reported that an issue with the a fascial closure instrument.The jaw of the device broke off intraoperatively.According to the complaint description, the breakage occurred during the suture.The broken piece got stuck in the fascia of the abdominal wall.The broken piece could be recovered.This has created a critical situation and the jaw must be recovered with considerable effort.No further details on the critical situation and the exact effort for recovery are available.Internal karl storz reference number: (b)(4).
 
Additional Manufacturer Narrative
During visual inspection it was confirmed that the fixed jaw broke off due to mechanical overload.Investigation of the affected device revealed that the breakage of the device occurred due to application of too much force during usage.Furthermore, the article was already manufactured in 2018 and has probably been used and reprocessed a certain number of times, the material may also have been weakened.The device history records have been checked for the available lot number and were found to be according to our specifications.Based upon the investigation results, the root cause of the reported issue can be traced back to a usage-related failure.Internal karl storz reference number: (b)(4).

Brand Name
FASCIAL CLOSURE INSTRUMENT, 2.8MM, 17CM
Common Device Name
THREAD / NEEDLE GUIDE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key15792926
Report Number9610617-2022-00306
Device Sequence Number16916528
Product Code GCJ
UDI-Device Identifier04048551097755
UDI-Public4048551097755
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K942612
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173AM
Device Catalogue Number26173AM
Device Lot NumberYR05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown